Alert archive / Kansas / Winter Storm Warnings in 2010
Winter Storm Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Feb 20, 2010, 9:20 PM CST for 5 counties in Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2010, 9:20 PM CST (03:20 UTC)
- Expired
- Feb 21, 2010, 5:29 AM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Hodgeman County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWUS43 KDDC 210320 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 920 PM CST SAT FEB 20 2010 ...SIGNIFICANT WINTER WEATHER TONIGHT INTO SUNDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PLAINS TONIGHT AND SUNDAY. THIS WILL BRING A MIXTURE OF WINTRY PRECIPITATION TO WESTERN KANSAS. MUCH OF WESTERN KANSAS WILL REMAIN COLD AND SEE MOSTLY SNOW WITH THIS STORM BUT PORTIONS OF SOUTH CENTRAL KANSAS WILL SEE A MIX OF FREEZING RAIN AND SLEET BEFORE IT CHANGES TO ALL SNOW OVERNIGHT. SIGNIFICANT SNOW AND OR ICE ACCUMULATIONS ARE EXPECTED OVER MUCH OF SOUTHWEST KANSAS TONIGHT AND SUNDAY MORNING. KSZ046-064>066-079-211000- /O.UPG.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/ /O.NEW.KDDC.WS.W.0003.100221T0320Z-100222T0000Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS 920 PM CST SAT FEB 20 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW WILL DEVELOP THIS EVENING...PERHAPS BRIEFLY MIXED WITH FREEZING RAIN AND SLEET EARLY ON...AND CONTINUE INTO SUNDAY MORNING. SNOW MAY BE HEAVY AT TIMES...ESPECIALLY OVERNIGHT. * SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. * NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE SUNDAY MORNING WITH GUSTS UP TO 30 MPH...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES. * TRAVEL IS LIKELY TO BE SIGNIFICANTLY IMPACTED AS SNOW WILL QUICKLY ACCUMULATE ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ030-031-043>045-061>063-074>078-080-081-084>090-211000- /O.CON.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- HASKELL-GRAY-FORD-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...PRATT...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 920 PM CST SAT FEB 20 2010 /820 PM MST SAT FEB 20 2010/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SUNDAY. * A MIX OF FREEZING RAIN...SNOW...AND SLEET WILL DEVELOP THIS EVENING. PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW AND CONTINUE INTO SUNDAY MORNING. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ACROSS PORTIONS OF CENTRAL KANSAS BY LATE SUNDAY AFTERNOON...WITH LOCAL AMOUNTS OF UP TO 6 INCHES. * NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE SUNDAY MORNING WITH GUSTS UP TO 30 MPH. THIS COULD RESULT IN POOR TRAVEL CONDITIONS WITH LOW VISIBILITIES POSSIBLE IN AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WRIGHT
2 follow-up statements
182 WWUS43 KDDC 210826 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 226 AM CST SUN FEB 21 2010 ...PERIODS OF SNOW AND SLEET CONTINUES ACROSS CENTRAL AND PARTS OF SOUTHWEST KANSAS... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE TEXAS PANHANDLE AND INTO WESTERN OKLAHOMA EARLY TODAY. AHEAD OF THIS SYSTEM A MIXTURE OF SNOW AND SLEET WILL CONTINUE EARLY THIS MORNING. SIGNIFICANT SNOW AND OR ICE ACCUMULATIONS ARE EXPECTED OVER PARTS OF CENTRAL AND SOUTHWEST KANSAS EARLY SUNDAY MORNING. KSZ043-061>063-074>076-084>086-210930- /O.CAN.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 226 AM CST SUN FEB 21 2010 /126 AM MST SUN FEB 21 2010/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STEADY SNOW HAD TAPERED OFF ACROSS THE AREA EARLY THIS MORNING. ALTHOUGH SOME LIGHT SNOW WILL STILL BE POSSIBLE LATER TODAY...LITTLE OR NO ACCUMULATION IS EXPECTED. $$ KSZ046-064>066-079-211630- /O.CON.KDDC.WS.W.0003.000000T0000Z-100222T0000Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS 226 AM CST SUN FEB 21 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH EARLY SUNDAY MORNING. THE SNOW MAY BE MIXED SLEET AT TIMES THROUGH DAYBREAK. * TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. * NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE SUNDAY MORNING WITH GUSTS UP TO 30 MPH...RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES. * TRAVEL IS LIKELY TO BE SIGNIFICANTLY IMPACTED AS SNOW WILL QUICKLY ACCUMULATE ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ030-031-044-045-077-078-080-081-087>090-211630- /O.CON.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/ TREGO-ELLIS-LANE-NESS-GRAY-FORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...PRATT...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 226 AM CST SUN FEB 21 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * OCCASIONAL SNOW WILL CONTINUE THROUGH EARLY SUNDAY MORNING. THE SNOW MAY BE MIXED SLEET AT TIMES THROUGH DAYBREAK EAST OF HIGHWAY 183. * TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS PORTIONS OF CENTRAL KANSAS BY SUNDAY AFTERNOON. * NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH BY LATE SUNDAY MORNING WITH GUSTS UP TO 30 MPH. THIS COULD RESULT IN POOR TRAVEL CONDITIONS WITH LOW VISIBILITIES POSSIBLE IN AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 18
642 WWUS43 KDDC 211129 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 529 AM CST SUN FEB 21 2010 ...STEADY SNOW AND SLEET WAS EXITING THE AREA EARLY THIS MORNING... WIDESPREAD SNOW AND SLEET HAD EXITED THE AREA EARLY THIS MORNING. ALTHOUGH SOME LIGHT SNOW WILL STILL BE POSSIBLE TODAY...LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. KSZ046-064>066-079-211230- /O.CAN.KDDC.WS.W.0003.000000T0000Z-100222T0000Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS 529 AM CST SUN FEB 21 2010 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. WIDESPREAD SNOW AND SLEET HAD ENDED ACROSS THE AREA. ALTHOUGH THERE WILL BE ANOTHER CHANCE FOR SOME VERY LIGHT SNOW LATER THIS MORNING...ANY SNOW THAT MAY DEVELOP WILL PRODUCE LITTLE IF ANY ADDITIONAL ACCUMULATION. ROADWAYS HOWEVER WILL REMAIN SLICK AND HAZARDOUS TODAY DUE TO THE SNOW AND ICE WHICH FELL FROM EARLIER LAST NIGHT. $$ KSZ030-031-044-045-077-078-080-081-087>090-211230- /O.CAN.KDDC.WW.Y.0006.000000T0000Z-100222T0000Z/ TREGO-ELLIS-LANE-NESS-GRAY-FORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...PRATT...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 529 AM CST SUN FEB 21 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. OCCASIONAL SNOW HAD ENDED ACROSS THE AREA. ALTHOUGH THERE WILL BE ANOTHER CHANCE FOR SOME VERY LIGHT SNOW LATER THIS MORNING...ANY SNOW THAT MAY DEVELOP WILL PRODUCE LITTLE IF ANY ADDITIONAL ACCUMULATION. ROADWAYS HOWEVER WILL REMAIN SLICK AND HAZARDOUS TODAY DUE TO THE SNOW AND ICE WHICH FELL FROM EARLIER LAST NIGHT. $$ 18
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 3:11 PM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Feb 20, 3:11 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CST SAT FEB 20 2010 .DISCUSSION... DAYS 1-2... WHAT TO MAKE OF THE WINTER WEATHER MESS TONIGHT AND TOMORROW WILL BE THE MAIN FORECAST CONCERN. AT 12Z, THE CENTRAL PLAINS SAW WEST-SOUTHWESTERLY FLOW ALOFT AHEAD OF A LARGE POSITIVELY TILTED TROUGH STRETCHING FROM THE UPPER MIDWEST TOWARDS SOUTHERN CALIFORNIA. WV LOOP SHOWED THE SOUTHERN END OF THIS SYSTEM MOVING SLOWLY EASTWARD DURING THE DAY TODAY. COLD AIR WAS FIRMLY IN PLACE WITH 850MB TEMPS BELOW ZERO AT THE KS UPPER AIR SITES. A THICK LAYER OF MOISTURE EXTENDING FROM 700 AND 850MB DOWN TOWARD THE SFC WHERE WE HAVE REMAINED SOCKED IN WITH LOW STRATUS AND SOME FOG INTO THE EARLY AFTERNOON. SOME DRIZZLE HAS STARTED IN AT DDC, AND ALTHOUGH TEMPS ARE BELOW FREEZING, NOT MUCH IS ICING UP YET. A LOBE FROM THE SOUTHWESTERN TROUGH WILL MOVE OUT INTO THE PANHANDLES TONIGHT. THE SFC LOW OVER THE SOUTHERN ROCKIES THIS MORNING WILL DEEPEN OVER EASTERN NM THIS EVENING AND THEN MOVE OUT INTO TX AND OK OVERNIGHT. THERE WILL BE PLENTY OF UPSLOPE AND MOISTURE OVER WESTERN KS WITH EAST TO NORTHEASTERLY WINDS ON THE NORTH SIDE OF THIS LOW. WITH THINK CLOUDS AND SOME PRECIP TONIGHT, THINK THAT TEMPS WILL BE A FEW DEGREES COLDER THAN THIS AFTERNOON, BUT NOT A LARGE DIFFERENCE. MODEL SOUNDINGS HAVE TEMPS AROUND P28 VERY CLOSE TO FREEZING. HOWEVER, COMPARING MODEL OUTPUT FOR 18Z TO THE ACTUAL, THE NAM IS ABOUT 9 DEGREES TOO WARM ALREADY. MODELS HAVE SOME PRETTY DECENT QPF MOVING INTO OUR SOUTHEASTERN COUNTIES AROUND 09-12Z SUNDAY AS THE SHORTWAVE KICKS OUT. THERE COULD BE A MIXTURE OF FREEZING RAIN OR RAIN TOWARDS TOMORROW MORNING IN OUR SOUTHEAST, WITH SOME SLEET NOT OUT OF THE QUESTION. HPC HAS SOME ICE ACCUMULATIONS AROUND A TENTH OF AN INCH, AND SREF PRECIP TYPE PROBABILITIES HAVE SOME PRETTY HIGH VALUES FOR FREEZING RAIN IN OUR SOUTHEAST. THERE IS LESS OF A CHANCE IN OUR SOUTHWEST, BUT SOME FREEZING DRIZZLE THIS EVENING IS STILL A POSSIBILITY. PRECIP TYPE SHOULD STAY AS SNOW IN OUR NORTH, AND WITH THE 700MB FRONTOGENESIS BEST IN THAT AREA, WILL CONTINUE TO KEEP THE HIGHEST SNOW ACCUMULATIONS UP THERE. WITH THE POSSIBILITY OF SOME FZRA/FZDZ ALONG WITH SNOW, WILL EXTEND THE WINTER WEATHER ADVISORY SOUTH TO THE OKLAHOMA BORDER. ANY LINGERING FREEZING RAIN OR SLEET SHOULD CHANGE OVER TO ALL SNOW BY TOMORROW MORNING, AND SNOW SHOULD TAPER OFF BY TOMORROW AFTERNOON AS THE SHORTWAVE TROUGH MOVES EASTWARD OUT OF THE AREA. SFC HIGH PRESSURE WILL BUILD DOWN INTO THE PLAINS, WITH NORTH WINDS PICKING UP INTO THE 15 TO 25 MPH RANGE. COULD SEE SOME BLOWING AND DRIFTING OF THE SNOW JUST AS ACCUMULATIONS START WINDING DOWN. THE 12Z NAM WAS PUTTING OUT NEARLY A FOOT DOWN AROUND COMANCHE COUNTY, BUT WITH PRECIP TYPE NOT ALL BEING SNOW THINK THIS IS OUT TO LUNCH. THERE COULD BE SOME BANDING IN OUR NORTHEASTERN COUNTIES THAT COULD PUT US OVER 6 INCHES IN SOME PLACES. HOWEVER, THIS IS VERY UNCERTAIN, SO WILL LEAVE AN ADVISORY FOR NOW AND HAVE THE NEXT SHIFT LOOK AT A POSSIBLE UPGRADE. OVERALL, IT LOOKS LIKE A VERY UNPLEASANT DAY TOMORROW WITH SNOW, SNOW ON TOP OF ICE IN SOME PLACES, BLOWING SNOW, AND HIGHS NOT GETTING OUT OF THE 20S AND LOW 30S. THE MAIN UPPER TROUGH WILL CONTINUE TO DIG INTO THE CENTRAL ROCKIES SUNDAY NIGHT, WITH SFC HIGH PRESSURE BUILDING IN OVER MUCH OF THE PLAINS. LOWS WILL BE FAIRLY COLD WITH CLOUDS BEGINNING TO DECREASE, ALONG WITH LIGHTER WINDS. KEPT READINGS IN THE TEENS. THE UPPER FLOW WILL START TO SPLIT BY MONDAY, WITH THE NORTHERN BRANCH SHORTWAVE OVER NEB/KS WHILE THE SOUTHERN BRANCH SHORTWAVE STAYS AROUND THE FOUR CORNERS REGION. GOING FORECAST HAS SOME LOW POPS IN OUR SOUTHWEST AHEAD OF THE NEXT SYSTEM, AND SEE LITTLE REASON TO MAKE BIG CHANGES AT THIS POINT. HIGHS ON MONDAY WILL CONTINUE TO BE FAIRLY COLD WITH PLENTY OF SNOW AND COLD 850MB TEMPS. READINGS WILL AGAIN ONLY BE IN THE UPPER 20S AND LOW 30S. DAYS 3-7... AN UPPER LEVEL TROUGH SWINGS ACROSS THE AREA TUESDAY AFTERNOON BRINGING SOME CLEARING IN THE WAKE. THERE COULD BE A LITTLE BIT OF LIGHT SNOW EARLY ON TUESDAY IN THE FAR SOUTHWEST CORNER AS THE SHORTWAVE TROUGH MOVES THROUGH. HIGHS LOOK TO BE IN THE MID TO UPPER 30S WITH NORTH TO NORTHWEST WINDS. COLD ARCTIC HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS WITH THE BULK OF THE ARCTIC AIR JUST EAST OF OUR FA. THEN WEDNESDAY INTO THURSDAY NORTHWEST UPPER LEVEL FLOW SETS INTO THE PLAINS WITH LOWS IN THE UPPER TEENS TO LOWER 2OS AND HIGHS IN THE MID TO UPPER 30S WITH SOUTHEAST COOL UPSLOPE WINDS. BY SATURDAY MORNING AN UPPER LEVEL RIDGE BUILDS INTO THE PLAINS AHEAD OF THE NEXT STORM SYSTEM. THE GFS THEN BRINGS IN A STORM SYSTEM INTO EASTERN COLORADO ON SATURDAY AFTERNOON WHILE THE ECMWF HAS THE UPPER STORM SYSTEM WAY BACK INTO SOUTHERN CALIFORNIA. WITH BOTH SOLUTIONS THERE SHOULD BE WARMER AIR MOVING IN ON SATURDAY WITH SKIES BECOMING CLOUDY AND A CHANCE FOR RAIN. ON SUNDAY ALL BETS ARE OFF ON WHAT SOLUTION TO GO WITH AS THE GFS PAINTS A SNOW STORM WHILE THE ECMWF IS ALL RAIN. .AVIATION... LOOK FOR AREAS OF LIGHT FZDZ INTO THIS EVENING AS SHALLOW EASTERLY MOIST SURFACE FLOW CONTINUES. LIFR CIGS WILL ALSO LIKELY CONTINUE. AN UPPER LEVEL STORM SYSTEM AND SHORTWAVE TROUGH WILL MOVE FROM THE DESERT SOUTHWEST AND INTO SOUTHWEST KANSAS BY SUNDAY MORNING. AS LIFT INCREASES AHEAD OF THE SHORTWAVE ANY FREEZING DRIZZLE SHOULD TRANSITION TO SNOW AROUND MIDNIGHT WITH POSSIBLY PERIODS OF MODERATE TO HEAVY SNOW AROUND 12Z SUNDAY. AS THE UPPER LEVEL WAVE PASSES IN THE AFTERNOON LOOK FOR ONLY LIGHT SNOW. EAST WINDS WILL BECOME NORTH TO NORTHEASTERLY AND INCREASE TO 15 TO 22 KTS BY SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 23 27 14 28 / 90 80 0 10 GCK 21 27 14 29 / 80 80 0 10 EHA 21 30 18 30 / 80 40 0 20 LBL 23 29 16 30 / 80 60 0 20 HYS 22 28 14 27 / 90 90 20 10 P28 29 32 18 31 / 100 100 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY FOR KSZ030-031-043>046-061>066- 074>081-084>090. && FN26/06/06
Hazardous weather outlook, Feb 20, 3:10 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CST SAT FEB 20 2010 KSZ030-031-043>046-061>066-074>081-084>090-212115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 310 PM CST SAT FEB 20 2010 /210 PM MST SAT FEB 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM SYSTEM WILL MOVE FROM THE DESERT SOUTHWEST AND INTO THE PLAINS LATER TONIGHT AND SUNDAY. THIS SYSTEM WILL BRING WIDESPREAD SNOW TO SOUTHWEST AND SOUTH CENTRAL KANSAS WITH SNOW AMOUNTS GENERALLY FROM 2 TO 5 INCHES...WITH THE HIGHEST AMOUNTS FROM SAINT JOHN TO LARNED...LACROSSE...AND HAYS. AREAS OF FREEZING DRIZZLE WILL BE POSSIBLE AHEAD OF THIS STORM SYSTEM TONIGHT THEN TRANSITIONING TO MOSTLY SNOW AROUND OR AFTER MIDNIGHT. SOME ICE ACCUMULATION OF LESS THAN ONE QUARTER OF AN INCH IS POSSIBLE SOUTHEAST OF A LINE FROM LARNED TO DODGE CITY AND LIBERAL BEFORE TRANSITIONING TO SNOW ON SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER, ANY SNOW REPORTS WOULD BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Winter Storm Warnings in Kansas, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.